Alert archive / Kansas / Freeze Warnings in 2016
Freeze Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this freeze warning at Nov 8, 2016, 2:42 AM CST for 4 counties in Kansas. It took effect at Nov 9, 2016, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2016, 2:42 AM CST (08:42 UTC)
- In effect from
- Nov 9, 2016, 12:00 AM CST
- Expired
- Nov 9, 2016, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508 WWUS73 KICT 080842 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 242 AM CST TUE NOV 8 2016 ...FROST IS EXPECTED TONIGHT WITH A FREEZE POSSIBLE OVER PORTIONS OF CENTRAL KANSAS... KSZ032-033-047-048-082245- /O.UPG.KICT.FZ.A.0001.161109T0600Z-161109T1500Z/ /O.NEW.KICT.FZ.W.0002.161109T0600Z-161109T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...SYLVAN GROVE... GREAT BEND...ELLSWORTH...WILSON 242 AM CST TUE NOV 8 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * TEMPERATURES...ARE EXPECTED TO DROP TO 30 TO 32. * TIMING...THE COLDEST TEMPERATURES WILL BE AROUND SUNRISE WEDNESDAY MORNING. * IMPACTS...INCLUDE WIDESPREAD FROST AND FREEZING TEMPERATURES WHICH MAY HARM OR KILL SENSITIVE PLANTS OR FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ049>053-067-068-082245- /O.CON.KICT.FR.Y.0003.161109T0600Z-161109T1500Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON 242 AM CST TUE NOV 8 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * TEMPERATURES...ARE EXPECTED TO FALL INTO THE MIDDLE 30S LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...OF THE FROST MAY HARM OR KILL TEMPERATURE SENSITIVE PLANTS AND FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KETCHAM
3 follow-up statements
225 WWUS73 KICT 081955 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 155 PM CST TUE NOV 8 2016 ...A FROST AND LIGHT FREEZE IS EXPECTED ACROSS CENTRAL KANSAS LATE TONIGHT... KSZ032-033-047-048-091000- /O.CON.KICT.FZ.W.0002.161109T0600Z-161109T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...SYLVAN GROVE... GREAT BEND...ELLSWORTH...WILSON 155 PM CST TUE NOV 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * TEMPERATURES...WILL FALL INTO THE LOWER 30S LATE TONIGHT. * TIMING...THE COLDEST TEMPERATURES WILL BE AROUND SUNRISE EARLY WEDNESDAY MORNING. * IMPACTS...INCLUDE WIDESPREAD FROST AND FREEZING TEMPERATURES WHICH MAY HARM OR KILL SENSITIVE PLANTS OR FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ049>053-067-068-091000- /O.CON.KICT.FR.Y.0003.161109T0600Z-161109T1500Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON 155 PM CST TUE NOV 8 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * TEMPERATURES...WILL FALL INTO THE MID 30S LATE TONIGHT. * TIMING...THE COLDEST TEMPERATURES WILL BE AROUND SUNRISE EARLY WEDNESDAY MORNING. * IMPACTS...OF THE FROST MAY HARM OR KILL TEMPERATURE SENSITIVE PLANTS AND FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KED
370 WWUS73 KICT 090845 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 245 AM CST WED NOV 9 2016 ...WIDESPREAD FROST AND FREEZE IS EXPECTED ACROSS CENTRAL KANSAS THIS MORNING... KSZ032-033-047-048-091500- /O.CON.KICT.FZ.W.0002.000000T0000Z-161109T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...SYLVAN GROVE... GREAT BEND...ELLSWORTH...WILSON 245 AM CST WED NOV 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURES...ARE EXPECTED TO BE IN THE LOWER TO MIDDLE 30S. * TIMING...THE COLDEST TEMPERATURES WILL BE AROUND SUNRISE EARLY THIS MORNING. * IMPACTS...INCLUDE WIDESPREAD FROST AND FREEZING TEMPERATURES WHICH MAY HARM OR KILL SENSITIVE PLANTS OR FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ049>053-067-068-091500- /O.CON.KICT.FR.Y.0003.000000T0000Z-161109T1500Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON 245 AM CST WED NOV 9 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURES...ARE EXPECTED IN THE MIDDLE TO UPPER 30S. * TIMING...THE COLDEST TEMPERATURES WILL BE AROUND SUNRISE EARLY THIS MORNING. * IMPACTS...OF THE FROST MAY HARM OR KILL TEMPERATURE SENSITIVE PLANTS AND FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KETCHAM
229 WWUS73 KICT 091451 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 851 AM CST WED NOV 9 2016 KSZ032-033-047-048-091600- /O.EXP.KICT.FZ.W.0002.000000T0000Z-161109T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...SYLVAN GROVE... GREAT BEND...ELLSWORTH...WILSON 851 AM CST WED NOV 9 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE AS WE MOVE THROUGH THE MORNING HOURS. $$ KSZ049>053-067-068-091600- /O.EXP.KICT.FR.Y.0003.000000T0000Z-161109T1500Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON 851 AM CST WED NOV 9 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE AS WE MOVE THROUGH THE MORNING HOURS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this freeze warning went out at Nov 7, 11:37 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Nov 7, 11:37 PM CST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1137 PM CST Mon Nov 7 2016 .SHORT TERM...(This evening through Thursday night) Issued at 241 PM CST Mon Nov 7 2016 A shortwave trough was situated over the Central Plains States this afternoon with scattered light rain showers impacting much of the region. As this shortwave trough shears East-Southeast over the area tonight...showers will linger across the area. The relative better coverage should occur across southeast Kansas where weak elevated instability may also support an isolated storm. A much deeper moisture profile over southeast KS could result in drizzle development/areas of fog as well. Portions of north central Kansas look to reside on the southern edge of the upper deformation zone across Nebraska, where showers may also become more numerous for a time this evening. Otherwise, northerly winds in the wake of the front will allow low level dry air to spread over the area keeping visibilities up for the most part later tonight. Widespread clouds will keep the diurnal range relatively small across southeast KS where lows in the mid 50s are anticipated. Further west over central KS, some clearing late may allow temperatures to fall into the low 40s. MWM/KED Precip chances will diminish/end from northwest to southeast across the forecast area on Tuesday, with the remnant trof shearing east of the area as the main upper trof drops southeast across the Great Lakes. Cooler/drier high pressure will settle south across the area on Tuesday night. The proximity of the surface ridge should promote a good radiational cooling signal over central Kansas where minimum temperatures look to flirt with freezing. Confidence is fairly high for areas of frost as far south as a Hutchinson to Cottonwood Falls line with some potential for the first freeze of the Fall along the I-70 corridor west of Salina. So appropriate Frost/Freeze headlines will be issued with this forecast issuance for Tuesday night through early Wednesday morning. Ridging aloft and at the surface will prevail over the area into Wednesday with near seasonal temperatures. Dry and warmer weather is on tap for Thursday. Darmofal .LONG TERM...(Friday through Monday) Issued at 241 PM CST Mon Nov 7 2016 Another intrusion of cooler air will advect south across the central Plains on Friday as a significant upper trof affects the northeast CONUS. Remnants of a closed/cut-off upper low over Mexico is shown by some medium range members to drift northeast into the central/southern Plains over the weekend. However moisture return in the recycled return flow looks rather meager for now so will keep the forecast dry. KED && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1132 PM CST Mon Nov 7 2016 Main Aviation Hazard: IFR stratus. A shortwave trough over the Southern Plains will continue to drift southeastward overnight into Tuesday. IFR stratus/drizzle will be widespread early overnight. Northerly boundary layer winds will slowly increase some overnight into Tuesday morning. This will allow drier air advection from northwest to southeast, with patchy drizzle ending and IFR stratus slowly improving, initially in central Kansas overnight, then south-central and southeast Kansas Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 52 62 38 62 / 50 20 10 0 Hutchinson 50 61 34 62 / 50 20 10 0 Newton 51 60 36 61 / 50 20 10 0 ElDorado 53 61 38 62 / 50 20 10 0 Winfield-KWLD 53 61 41 62 / 50 30 10 0 Russell 42 60 31 61 / 70 10 0 0 Great Bend 43 60 32 61 / 70 10 10 0 Salina 48 62 33 62 / 60 10 0 0 McPherson 49 61 33 61 / 50 20 10 0 Coffeyville 55 61 42 62 / 90 50 10 0 Chanute 54 62 39 62 / 90 50 10 0 Iola 54 62 38 61 / 90 50 10 0 Parsons-KPPF 55 61 41 63 / 90 50 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Frost Advisory from midnight Tuesday night to 9 AM CST Wednesday for KSZ049>053-067-068. Freeze Watch from late Tuesday night through Wednesday morning for KSZ032-033-047-048. && SHORT TERM...KED/MWM LONG TERM...KED AVIATION...JMC
Hazardous weather outlook, Nov 7, 3:20 PM CST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 320 PM CST MON NOV 7 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 320 PM CST MON NOV 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING ACROSS SOUTHEAST KANSAS. STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FROST IS EXPECTED ACROSS CENTRAL KANSAS LATE TUESDAY NIGHT THROUGH EARLY WEDNESDAY MORNING...GENERALLY ALONG AND NORTH OF A HUTCHINSON TO COTTONWOOD FALLS LINE. SUB-FREEZING TEMPERATURES ARE ALSO POSSIBLE WEST OF A LINCOLN TO ELLSWORTH TO GREAT BEND LINE LATE TUESDAY NIGHT. PLEASE REFER TO THE FREEZE WATCH AND FROST ADVISORY FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.